Format

Send to

Choose Destination
See comment in PubMed Commons below
Eur J Pharmacol. 2005 Nov 7;524(1-3):60-6. Epub 2005 Oct 25.

Repeated administration of citalopram and imipramine alters the responsiveness of rat hippocampal circuitry to the activation of 5-HT7 receptors.

Author information

1
Institute of Pharmacology, Polish Academy of Sciences, Kraków.

Abstract

The effects of a selective serotonin reuptake inhibitor, citalopram, and a tricyclic antidepressant drug, imipramine, administered repetitively for 14 days, were investigated ex vivo in rat hippocampal slices. Spontaneous epileptiform bursts were recorded from the CA3 area in nominally Mg(2+)-free incubation conditions. 5-carboxamidotryptamine (5-CT) dose-dependently increased bursting frequency in the presence of N-[2-[4-(2-methoxyphenyl)-1 piperazinyl]ethyl]-N-2-pyridinylcyclohexanecarboxamide (WAY 100635). This effect could be dose-dependently blocked by (2R)-1-[(3-Hydroxyphenyl)sulfonyl]-2-[2-(4-methyl-1-piperidinyl)ethyl]pyrrolidine hydrochloride (SB 269970), thus implicating the involvement of 5-HT(7) receptors. Repeated treatment with citalopram or imipramine resulted in an attenuation of the excitatory effects of the activation of hippocampal 5-HT(7) receptor.

PMID:
16253236
DOI:
10.1016/j.ejphar.2005.09.014
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center